See Alike in...

Alike App

Browser

flyingcoco18

550d

I recently started taking 5mg of adderall xr for my adhd and it seems to be helping my POTS so much. I'm really glad, but also very confused. I was expecting heart rate increases, not decreases. Has this happened for anyone else?

    • Officialishness

      549d

      For me it made my HR super high and with my POTS it was reaching 200bpm+ so I had to stop and move to a non stimulant. POTS is caused by many things as it is a syndrome, not a specific disease or anything. So possibly the ADHD meds are helping your postual/orthostatic tolerance somehow by “fixing” what ever was causing the POTS symptoms. I would simply keep an eye on it, if it’s not a problem then I wouldn’t worry much about it. Track your HR as you normally would, and note when you take the medication vs when you are not taking the medication. Like all stimulants, you should still limit usage as much as you can simply because they can become addictive and cause other issues, but just watch/track your BPM to look for any changes that are bad or good! Hope that helps!

    • Chickpea75

      549d

      Have you had your thyroid checked?

      • flyingcoco18

        549d

        @Chickpea75 Not recently, but I did before getting my POTS diagnosis when I first started expecting symptoms. Why?

        • Chickpea75

          549d

          @flyingcoco18 I just know it tends to fly under the radar! As long as you got it checked then idk. As far as the heart rate goes (disclaimer: I know nothing about POTS), I know that although biologically stimulants raise heart rate (even tho ADHD meds work “opposite” on people who have ADHD), if your heart is elevated at all due to anxiety, ADHD meds could decrease heart rate simply because it’s decreasing anxiety symptoms associated with ADHD. That was a run on but hopefully it makes sense. Idk if that’s your experience, but it could be one reason why.

    • L0R3

      550d

      it’s a stimulant so it could be increasing blood pressure and helping that way? for me i feel better on it but my crash afterwards is pretty bad

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion